Alert archive / Florida / High Surf Warnings in 2024
High Surf Warning 6, NWS Mobile, AL
NWS Mobile, AL issued this high surf warning at Sep 25, 2024, 9:53 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Sep 26, 2024, 6:00 AM CDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2024, 9:53 AM CDT (14:53 UTC)
- In effect from
- Sep 26, 2024, 6:00 AM CDT
- Expired
- Sep 27, 2024, 1:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
020 WHUS44 KMOB 251453 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 953 AM CDT Wed Sep 25 2024 ALZ265-266-FLZ202-204-206-252300- /O.NEW.KMOB.SU.W.0006.240926T1100Z-240927T1700Z/ /O.CON.KMOB.RP.S.0032.240926T0200Z-240928T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 953 AM CDT Wed Sep 25 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH LATE FRIDAY NIGHT... ...HIGH SURF WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON CDT FRIDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Warning, dangerously large breaking waves of 6 to 10 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, from 9 PM CDT this evening through late Friday night. For the High Surf Warning, from 6 AM Thursday to noon CDT Friday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Wave runup should result in water levels of 1 to 2 feet above normally dry ground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$
7 follow-up statements
626 WHUS44 KMOB 252055 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 355 PM CDT Wed Sep 25 2024 ALZ265-266-FLZ202-204-206-260400- /O.NEW.KMOB.CF.Y.0006.240926T1100Z-240927T1800Z/ /O.EXT.KMOB.SU.W.0006.240926T1100Z-240927T1800Z/ /O.CON.KMOB.RP.S.0032.240926T0200Z-240928T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 355 PM CDT Wed Sep 25 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH LATE FRIDAY NIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 1 PM CDT FRIDAY... ...HIGH SURF WARNING NOW IN EFFECT FROM 6 AM THURSDAY TO 1 PM CDT FRIDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the Coastal Flood Advisory, minor coastal flooding expected. For the High Surf Warning, dangerously large breaking waves of 6 to 11 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, from 9 PM CDT this evening through late Friday night. For the Coastal Flood Advisory, from 6 AM Thursday to 1 PM CDT Friday. For the High Surf Warning, from 6 AM Thursday to 1 PM CDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ ALZ263-264-260400- /O.NEW.KMOB.CF.Y.0006.240926T1100Z-240927T1800Z/ Mobile Central-Baldwin Central- 355 PM CDT Wed Sep 25 2024 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 1 PM CDT FRIDAY... * WHAT...Minor coastal flooding expected. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...From 6 AM Thursday to 1 PM CDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
097 WHUS44 KMOB 260244 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 944 PM CDT Wed Sep 25 2024 ALZ265-266-FLZ202-204-206-261045- /O.CON.KMOB.SU.W.0006.240926T1100Z-240927T1800Z/ /O.CON.KMOB.CF.Y.0006.240926T1100Z-240927T1800Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240928T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 944 PM CDT Wed Sep 25 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 1 PM CDT FRIDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 1 PM CDT FRIDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the High Surf Warning, dangerously large breaking waves of 6 to 11 feet expected in the surf zone. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, through late Friday night. For the High Surf Warning, from 6 AM Thursday to 1 PM CDT Friday. For the Coastal Flood Advisory, from 6 AM Thursday to 1 PM CDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ ALZ263-264-261045- /O.CON.KMOB.CF.Y.0006.240926T1100Z-240927T1800Z/ Mobile Central-Baldwin Central- 944 PM CDT Wed Sep 25 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO 1 PM CDT FRIDAY... * WHAT...Minor coastal flooding expected. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...From 6 AM Thursday to 1 PM CDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
592 WHUS44 KMOB 260819 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 319 AM CDT Thu Sep 26 2024 ALZ265-266-FLZ202-204-206-261700- /O.CON.KMOB.SU.W.0006.240926T1100Z-240927T1800Z/ /O.CON.KMOB.CF.Y.0006.240926T1100Z-240927T1800Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240928T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 319 AM CDT Thu Sep 26 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the High Surf Warning, dangerously large breaking waves of 6 to 11 feet expected in the surf zone. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, through late Friday night. For the High Surf Warning, until 1 PM CDT Friday. For the Coastal Flood Advisory, until 1 PM CDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ ALZ263-264-261700- /O.CON.KMOB.CF.Y.0006.240926T1100Z-240927T1800Z/ Mobile Central-Baldwin Central- 319 AM CDT Thu Sep 26 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...Minor coastal flooding expected. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...Until 1 PM CDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
526 WHUS44 KMOB 261651 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1151 AM CDT Thu Sep 26 2024 ALZ265-266-FLZ202-204-206-270100- /O.CON.KMOB.SU.W.0006.000000T0000Z-240927T1800Z/ /O.CON.KMOB.CF.Y.0006.000000T0000Z-240927T1800Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240928T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1151 AM CDT Thu Sep 26 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Warning, dangerously large breaking waves of 6 to 11 feet in the surf zone. For the Coastal Flood Advisory, minor coastal flooding. For the High Rip Current Risk, dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 1 PM CDT Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ ALZ263-264-270100- /O.CON.KMOB.CF.Y.0006.000000T0000Z-240927T1800Z/ Mobile Central-Baldwin Central- 1151 AM CDT Thu Sep 26 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...Minor coastal flooding. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...Until 1 PM CDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
313 WHUS44 KMOB 270057 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 757 PM CDT Thu Sep 26 2024 ALZ265-266-FLZ202-204-206-270900- /O.CON.KMOB.SU.W.0006.000000T0000Z-240927T1800Z/ /O.CON.KMOB.CF.Y.0006.000000T0000Z-240927T1800Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240928T1100Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 757 PM CDT Thu Sep 26 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... * WHAT...For the High Surf Warning, dangerously large breaking waves of 7 to 11 feet in the surf zone. For the Coastal Flood Advisory, minor coastal flooding. For the High Rip Current Risk, dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 1 PM CDT Friday. For the High Rip Current Risk, through late Friday night. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ263-264-270900- /O.CON.KMOB.CF.Y.0006.000000T0000Z-240927T1800Z/ Mobile Central-Baldwin Central- 757 PM CDT Thu Sep 26 2024 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... * WHAT...Minor coastal flooding. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...Until 1 PM CDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
186 WHUS44 KMOB 270843 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 343 AM CDT Fri Sep 27 2024 ALZ265-266-271600- /O.EXT.KMOB.CF.Y.0006.000000T0000Z-240927T1600Z/ /O.EXT.KMOB.RP.S.0032.000000T0000Z-240928T1200Z/ /O.CON.KMOB.SU.W.0006.000000T0000Z-240927T1800Z/ Mobile Coastal-Baldwin Coastal- 343 AM CDT Fri Sep 27 2024 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY MORNING... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...For the High Surf Warning, dangerously large breaking waves of 6 to 9 feet in the surf zone. For the Coastal Flood Advisory, minor coastal flooding. For the High Rip Current Risk, dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the Coastal Flood Advisory, until 11 AM CDT this morning. For the High Rip Current Risk, through Saturday morning. For the High Surf Warning, until 1 PM CDT this afternoon. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ FLZ202-204-206-271600- /O.EXT.KMOB.CF.Y.0006.000000T0000Z-240927T1600Z/ /O.EXT.KMOB.RP.S.0032.000000T0000Z-240929T0000Z/ /O.CON.KMOB.SU.W.0006.000000T0000Z-240927T1800Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 343 AM CDT Fri Sep 27 2024 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...For the High Surf Warning, dangerously large breaking waves of 6 to 9 feet in the surf zone. For the Coastal Flood Advisory, minor coastal flooding. For the High Rip Current Risk, dangerous rip currents. * WHERE...In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the Coastal Flood Advisory, until 11 AM CDT this morning. For the High Rip Current Risk, through Saturday evening. For the High Surf Warning, until 1 PM CDT this afternoon. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ ALZ263-264-271600- /O.EXT.KMOB.CF.Y.0006.000000T0000Z-240927T1600Z/ Mobile Central-Baldwin Central- 343 AM CDT Fri Sep 27 2024 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Minor coastal flooding. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
684 WHUS44 KMOB 271606 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1106 AM CDT Fri Sep 27 2024 ALZ265-266-280000- /O.EXP.KMOB.CF.Y.0006.000000T0000Z-240927T1600Z/ /O.NEW.KMOB.SU.Y.0013.240927T1800Z-240928T0000Z/ /O.CON.KMOB.SU.W.0006.000000T0000Z-240927T1800Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240928T1200Z/ Mobile Coastal-Baldwin Coastal- 1106 AM CDT Fri Sep 27 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY MORNING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...COASTAL FLOOD ADVISORY HAS EXPIRED... * WHAT...For the High Surf Warning, dangerously large breaking waves of 6 to 9 feet in the surf zone. For the High Surf Advisory, large breaking waves of 5 to 7 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Mobile Coastal and Baldwin Coastal Counties. * WHEN...For the High Surf Warning, until 1 PM CDT this afternoon. For the High Surf Advisory, until 7 PM CDT this evening. For the High Rip Current Risk, through Saturday morning. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ FLZ202-204-206-280000- /O.EXP.KMOB.CF.Y.0006.000000T0000Z-240927T1600Z/ /O.NEW.KMOB.SU.Y.0013.240927T1800Z-240928T0400Z/ /O.CON.KMOB.SU.W.0006.000000T0000Z-240927T1800Z/ /O.CON.KMOB.RP.S.0032.000000T0000Z-240929T0000Z/ Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- 1106 AM CDT Fri Sep 27 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...COASTAL FLOOD ADVISORY HAS EXPIRED... * WHAT...For the High Surf Warning, dangerously large breaking waves of 6 to 9 feet in the surf zone. For the High Surf Advisory, large breaking waves of 5 to 7 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until 1 PM CDT this afternoon. For the High Surf Advisory, until 11 PM CDT this evening. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ ALZ263-264-271715- /O.EXP.KMOB.CF.Y.0006.000000T0000Z-240927T1600Z/ Mobile Central-Baldwin Central- 1106 AM CDT Fri Sep 27 2024 ...COASTAL FLOOD ADVISORY HAS EXPIRED... Water levels have generally fallen below advisory levels at coastal gauges. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf warning went out at Sep 25, 6:50 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 25, 6:50 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
650 AM CDT Wed Sep 25 2024
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 650 AM CDT Wed Sep 25 2024
Isolated showers and storms increase in coverage through the day,
mainly over the eastern and central portions of the area. Coverage
of showers and storms for tonight is anticipated to be highest
over the eastern portion of the area with lesser coverage further
west. IFR to MVFR conditions will be possible with the stronger
showers and storms. Northerly to northeasterly winds at 5 to 10
knots are expected over interior areas while closer to the coast
winds become easterly to southeasterly at 5 to 10 knots. Winds
tonight will be easterly to northeasterly at 5 to 10 knots. /29
&&
.PREV DISCUSSION... /issued 354 AM CDT Wed Sep 25 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday night)
Issued at 354 AM CDT Wed Sep 25 2024
An upper level longwave trough, currently located over the
central US is continuing to dig southeastward this morning. Within
the next few hours, it will begin to break off from the northern
just stream, resulting in an anomalously large upper low that
parks itself over the Mississippi River Valley. This low is
responsible for two things: 1) helping to send a frontal boundary
into the region from the west, and more importantly 2) keeping the
core of soon-to-be Hurricane Helene to our east.
For today, the front, which is currently located over central
Mississippi, will begin moving into our local area. Plenty of
forcing due to strong diffluence aloft and convergence along the
front, in addition to ample moisture (PWATs around 1.6 to 1.9
inches), will result in scattered to numerous showers and storms
across the area, especially in the afternoon. The front should stall
somewhere near the I-65 corridor by Wednesday evening, allowing for
high rain chances to continue (especially along and east of it)
through Wednesday night. Although lapse rates are rather poor,
daytime heating should allow for some destabilization to occur.
This, paired with favorable deep layer shear due to the close
proximity of the upper low could result in the organization of a few
strong to marginally severe storms. Gusty to damaging winds seem to
the primary threat. Not really anticipating a tornado threat due to
very weak low-level shear values and straight-lined hodographs.
For Thursday, all eyes point to the Gulf as Helene rapidly
strengthens into a major hurricane and sprints toward the Florida
Big Bend area. Thankfully for our local area, the core is far enough
away for us to be spared from the hurricane force winds and storm
surge effects. However, as this system quickly lifts northward, it
is expected to grow in size considerably and therefore we will still
see some impacts. Hazardous marine conditions (due to strong winds
and high waves), dangerously high surf (breakers greater than 10
feet), and life threatening rip currents are expected, especially as
we get into the Thursday afternoon through Thursday night timeframe.
We will also be monitoring for the potential of, at least, minor
coastal flooding along the coastal interface going into Thursday
night. As far as rainfall, we are currently anticipating a general 2
to 4 inches (locally higher possible) over south central Alabama and
the western Florida Panhandle through this entire period, with lower
amounts for southwest Alabama and southeast Mississippi. This
rainfall could lead to isolated to scattered instances of flash
flooding, especially over urban and poor drainage areas, and some
minor river flooding cannot be ruled out. And lastly, wind gusts of
around 25 to 35 mph are anticipated across the area (highest near
the coast) starting as early as Thursday morning. An occasional gust
to near tropical storm force cannot be ruled out. We will continue
to monitor the progress of Helene closely, as any shifts to the west
will likely bring stronger impacts than what was listed above. /96
SHORT AND EXTENDED TERM...
(Friday through Tuesday)
Issued at 354 AM CDT Wed Sep 25 2024
Per the latest track for Helene from the National Hurricane Center,
the system is expected to have weakened to a depression over
northern Georgia by Friday morning. The system becomes absorbed
into a rather unusual large upper low which slowly moves from over
the lower Mississippi River valley to become centered near the
Mississippi/Ohio River confluence by Saturday. The upper low later
breaks down leaving an upper trof over the eastern states by
Monday. Am anticipating predominately dry conditions for our area
on Friday, with dry conditions prevailing through Sunday. There
appears to be a small chance for rain over the eastern half of the
area on Monday although confidence is low, then dry conditions
prevail on Tuesday except for a possible small chance for rain
over Okaloosa county Florida. A high risk of rip currents will
continue through Friday night, then a moderate risk is expected on
Saturday with a low risk for Sunday. A high surf advisory will
probably be necessary for Friday, but surf conditions will have
subsided by Friday night. /29
MARINE...
Issued at 354 AM CDT Wed Sep 25 2024
Based on the latest track for Helene from the National Hurricane
Center and the associated wind field (and probabilities of 34+
knots), have added the 20-60 nm portion of the Alabama coastal
waters to the Tropical Storm Warning currently in effect for the
western Florida Gulf waters. Have also issued a Small Craft Advisory
for the remainder of the marine area which will be in effect from 4
am Thursday to 1 pm Friday, by which time both winds and seas will
have subsided sufficiently. Winds and seas will be higher near
storms. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 89 69 81 64 83 66 86 66 / 40 50 40 20 10 0 0 0
Pensacola 87 73 80 68 82 72 85 72 / 60 80 70 30 10 0 0 0
Destin 86 74 81 71 82 73 85 73 / 80 80 80 50 10 0 0 10
Evergreen 87 70 78 64 83 62 86 64 / 70 70 70 50 10 0 0 0
Waynesboro 85 65 82 62 81 62 84 61 / 50 30 30 20 10 0 0 0
Camden 86 68 77 63 80 62 83 62 / 60 60 60 50 10 0 0 0
Crestview 87 72 79 66 83 64 86 66 / 90 80 80 50 10 0 10 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from this evening through late Friday
night for ALZ265-266.
FL...High Rip Current Risk from this evening through late Friday
night for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 4 AM Thursday to 1 PM CDT Friday for
GMZ630>636-650.
Tropical Storm Warning for GMZ655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:04 AM CDT | Small Craft Advisory | MOB | 63 hr | |
| Sep 25, 10:11 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Covington, Crenshaw, Mobile | 38 hr |
| Sep 25, 11:45 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington | 3 hr |
| Sep 25, 3:55 PM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 43 hr |
Nearby
High Surf Warnings in Florida, 2024High Surf Warnings in Alabama, 2024Every high surf warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.